| Model Number |
RBYLP0510 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/22/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the first returned ruby coil lp revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the kink observed near the pusher assembly mid-joint.During functional testing, the pusher assembly was unable to advance from its returned position due to the kink in the pusher assembly near the mid-joint, and no further testing could be performed.Evaluation of the second returned ruby coil lp revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the kink and fracture observed near the pusher assembly mid-joint.Further evaluation revealed that the embolization coil was detached from the pusher assembly.The detached embolization coil likely resulted from the pusher assembly fracture.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2021-02302.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using ruby coil lps and a non-penumbra microcatheter.During the procedure, while attempting to advance a ruby coil lp, the ruby coil lp would not advance at all past its initial position within its introducer sheath.Therefore, the ruby coil lp was removed.Subsequently, the same issue occurred with a second ruby coil lp.Therefore, the ruby coil lp was also removed.It was reported that the hospital staff attempted to troubleshoot the issues by repositioning the placement of hands on the ruby coil lps, flushing the ruby coil lps, and pulling the coils back; however, it was unsuccessful.The procedure was completed using one ruby coil lp and two packing coil lps.There was no report of an adverse effect to the patient.